MAUDE Adverse Event Report: Wilson-Cook Medical Inc (Cook Endoscopy) HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC; Dilator, Esophageal

Wilson-Cook Medical Inc (Cook Endoscopy) HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC; Dilator, Esophageal
Model Number G51798
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Laceration(s) of Esophagus (2398)
Type of Reportable Event Serious Injury
Event or Problem Description
During an esophageal dilation procedure, the physician used a cook hercules 3 stage wireguided balloon esophageal-pyloric-colonic.It was reported that the physician experienced an inability to feel resistance and was unable to visualize the distal end of the balloon during inflation.The dilation tear in the patient's tissue was larger than expected.It is unknown how the procedure was completed.A picture was provided showing an endoscopic view of reported "dilation tear in the patient's tissue." an additional picture shows the device in vivo and the balloon is inflated within the stricture.A section of the device did not remain inside the patient¿s body.The patient experienced a larger tear to tissue than expected.According to the initial reporter, it is unknown how the procedure was completed.
 
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was performed only by the pictures provided with this report because the product said to be involved was not provided to cook for evaluation.A photo of the lot number was not provided.Our evaluation of the pictures provided confirmed the report.The first picture shows an endoscopic view of reported "dilation tear in the patient's tissue", confirming the complaint.The additional picture shows the device in vivo and the balloon is inflated within the stricture.Without the product or substantial evidence to contradict the complaint, it is considered confirmed based solely on statements and pictures describing the event.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.However, a device failure was not reported, only a procedural complication.The reported "dilation tear in the patient's tissue" or laceration is a known complication of gastrointestinal endoscopy, specifically balloon dilation.The instructions for use indicate: "potential complications associated with gastrointestinal endoscopy include but are not limited to: perforation, hemorrhage, aspiration, fever, infection, hypotension, respiratory depression or arrest, cardiac arrhythmia or arrest." in the report it also states that lubrication was not applied to the balloon prior to advancing down the endoscope accessory channel.The instructions for use direct the user to "apply a lubricating agent to the balloon to facilitate passage through the endoscope accessory channel".This activity will aid in endoscopic advancement and balloon preservation.Prior to distribution, all hercules 3 stage wireguided balloon esophageal-pyloric-colonic are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment, no corrective action is warranted at this time.A review of the complaint history was conducted.There have been no other similar occurrences reported during the time period reviewed.Therefore, this report represents an isolated occurrence.Based on this review, the likelihood of this type of report is remote.Quality assurance will continue to monitor for complaint trends.Additional comments: based on the information provided that lubrication was not applied to the balloon prior to advancing down the endoscope accessory channel, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.

Brand Name
HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC
Common Device Name
Dilator, Esophageal
Manufacturer (Section D)
Wilson-Cook Medical Inc (Cook Endoscopy)
4900 bethania station rd
NC 27105
Manufacturer (Section G)
Wilson-Cook Medical Inc (Cook Endoscopy)
4900 bethania station rd
winston salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston salem, NC 27105
+1(336)744-0157
MDR Report Key50525348
Report Number1037905-2026-00481
Device Sequence Number6012482
Product Code KNQ
UDI-Device Identifier00827002517981
UDI-Public(01)00827002517981(17)290629(10)W5044771
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG51798
Device Catalogue NumberHBD-W-18-19-20
Device Lot NumberW5044771
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2026
Initial Report FDA Received Date08/31/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/29/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Cook Sphere Inflation Device [CID-60-15].; Olympus Endoscope Unknown Make and Model.
Patient SexUnknown